MAUDE Adverse Event Report: ALPHATEC SPINE INC TI 8.5 MM POLYAXIAL SCREW ASSY, 45 MM (TI-6AI-4V ELI); PEDICLE SCREW SPINAL FIXATION

ALPHATEC SPINE INC TI 8.5 MM POLYAXIAL SCREW ASSY, 45 MM (TI-6AI-4V ELI); PEDICLE SCREW SPINAL FIXATION
Model Number 62085-45
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Code Available (3191)
Date of Event 08/22/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The second polyaxial screw reported is of the same product part number but contains a separate manufacturing lot number ; a 692540 manufactured 6/1/2015.An evaluation is not possible at this time.The user facility has not returned the proximal sections of the explanted polyaxial screws to the international distributor.A review of the device history records revealed no manufacturing, processing or design related irregularities.The records indicate the implants were properly manufactured and released in accordance with design specifications.Upon the receipt of additional information and/or the implants in question, a follow up report will be submitted.
 
Event or Problem Description
Post op x-rays taken (b)(6) 2016 revealed two (2) polyaxial screws located at l5 had fractured and broke.Revision surgery was conducted (b)(6) 2016 to remove and replace the zodiac construct.The proximal sections of both screws were removed without issue, while the distal threaded portions remain entrapped within the right & left side of the patients l5.The zodiac degenerative spinal fixation system was originally implanted on (b)(6) 2015 from the l3 to l5.

Brand Name
TI 8.5 MM POLYAXIAL SCREW ASSY, 45 MM (TI-6AI-4V ELI)
Common Device Name
PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad CA 92008
MDR Report Key5998069
Report Number2027467-2016-00076
Device Sequence Number348045
Product Code KWP
UDI-Device Identifier00844856003248
UDI-Public00844856003248
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K042673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number62085-45
Device Catalogue Number62085-45
Device Lot Number683893
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2016
Initial Report FDA Received Date10/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age65 YR